Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 262, NWS Jackson, MS

April 26, 2011Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 4:12 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 4:12 AM CDT (09:12 UTC)
Expired
Apr 26, 2011, 4:45 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 172 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
4.0
Supercell composite
19.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WUUS54 KJAN 260912
SVRJAN
MSC011-133-260945-
/O.NEW.KJAN.SV.W.0262.110426T0912Z-110426T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...DREW...

* UNTIL 445 AM CDT

* AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MOUND BAYOU MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROME

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3403 9065 3400 9065 3399 9045 3398 9044
      3382 9044 3381 9046 3377 9046 3375 9061
      3376 9077 3402 9076
TIME...MOT...LOC 0912Z 265DEG 35KT 3394 9069

$$

EEC
1 follow-up statement
500 
WWUS54 KJAN 260940
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT TUE APR 26 2011

MSC011-260950-
/O.CAN.KJAN.SV.W.0262.000000T0000Z-110426T0945Z/
BOLIVAR MS-
440 AM CDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR COUNTY IS
CANCELLED...

LAT...LON 3391 9045 3391 9047 3392 9050 3389 9054
      3389 9057 3398 9061 3399 9061 3399 9060
      3399 9045 3398 9044
TIME...MOT...LOC 0940Z 265DEG 35KT 3395 9046

$$

MSC133-260945-
/O.CON.KJAN.SV.W.0262.000000T0000Z-110426T0945Z/
SUNFLOWER MS-
440 AM CDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN SUNFLOWER COUNTY...

AT 440 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROME
MOVING EAST AT 40 MPH.

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3391 9045 3391 9047 3392 9050 3389 9054
      3389 9057 3398 9061 3399 9061 3399 9060
      3399 9045 3398 9044
TIME...MOT...LOC 0940Z 265DEG 35KT 3395 9046

$$


17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:30 PM CDT, 6 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 9:30 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT MON APR 25 2011

.UPDATE...LATEST SATELLITE IMAGERY SHOWS NEGATIVELY TILTED SHORTWAVE
OVER THE SOUTHERN PLAINS...WHICH WAS GENERATING SEVERE WEATHER SQUALL
LINE THAT WILL SOON ENTER THE NORTHWEST DELTA REGION. SO A TORNADO
WATCH IS IN EFFECT UNTIL 4 AM FOR PORTIONS OF THE ARKLAMISS REGION EXTENDING
FROM WALTHALL TO JUST NORTH OF JACKSON TO VICKSBURG TO WINNSBORO LA.
SO HAVE UPDATED ZONES FOR THE TORNADO WATCH. THE REST OF THE
FORECAST LOOKS TO BE ON TRACK FOR AN ACTIVE NIGHT FOR TONIGHT./17/

./PREVIOUS DISCUSSION...407 PM CDT.SHORT TERM...SEVERAL ROUNDS OF
SEVERE WEATHER TO IMPACT THE CWA THROUGH THE PERIOD. PRESENTLY...MCS
THAT GRAZED THE NW SECTIONS MOVING ACROSS W TN WHILE A COUPLE OF
BANDS OF STRONG/SEVERE STORMS MOVING THROUGH W AR/E OK/NE TX. THESE
MCS STRUCTURES ARE THE LATEST IN A SERIES THAT HAVE BEEN PLAGUING
THE C MS VALLEY FOR SOME TIME AND DUMPING LARGE AMOUNTS OF RAIN.

THERE HAVE BEEN SOME DISCREPANCIES WITH THE MODELS ON THE HANDLING OF
THESE MCS SYSTEMS...BUT SEEMS AS THOUGH THE NAM/ECMWF/NSSL WRF AND TO
SOME EXTENT THE LOCAL WRF SHOWING SOME AGREEMENT WITH CONVECTIVE
EVOLUTION. CONVECTION LOOKS TO SWEEP INTO THE NW SECTIONS AFTER
MIDNIGHT...MAKING IT AS FAR S AS I20 IN W MS/NE LA...BUT DIMINISHING
THE FURTHER E IT GETS TOWARD MORNING. WHILE PREVIOUS WRF RUNS SHOWED
MORE OF A LINEAR CONVECTIVE MODE...CONTRARY TO FORECAST SHEAR
VECTORS AND WIND PROFILES...LATEST RUNS HAVE CHANGED TO SHOW SHORT
LINEAR SEGMENTS ALONG WITH SOME DISCRETE CELLS. HAVE CONTINUED SEVERE
WORDING IN NORTHERN AREAS OVERNIGHT.

OVERNIGHT CONVECTION WILL SERVE TO PUT DOWN A NICE BOUNDARY OVER C
AND N MS DURING THE MORNING. WHILE SOME LINGERING SCATTERED
CONVECTION WILL OCCUR ALONG AND NORTH OF THE BOUNDARY AFTER
SUNRISE...EXPECT DECENT MIXING TO WEAKEN LIFT/BOUNDARY DURING THE AFTERNOON.

MOVING INTO TUESDAY NIGHT...LOW LEVEL FRONTOGENESIS LOOKS TO GET
GOING OVER N MS ALONG OLD OUTFLOW BOUNDARY. NAM SHOWING SURFACE
DEWPOINTS AROUND 70F POOLING ALONG IT. AS SURFACE LOW PRESSURE
APPROACHES...LOW LEVEL WIND FIELD WILL ALLOW SCATTERED SUPERCELLS TO
DEVELOP ALONG THE BOUNDARY AND MOVE EAST ALONG IT
OVERNIGHT...ESPECIALLY CONSIDERING CAPES OF 500-1500 J/KG AND 0-3KM
SRH AROUND 800 M2/S2. POSITIONING OF THAT BOUNDARY WILL BE CRITICAL
AS TO HOW MUCH IT AFFECTS OUR AREA. RIGHT NOW...AREAS ALONG THE HWY
82 CORRIDOR LOOK TO BE THE MOST UNDER THE GUN.

BY SUNRISE WEDNESDAY...H5 3 PVU POT VORT MAX DIVES INTO BACK SIDE OF
SURFACE LOW ALLOWING FOR MORE DEEPENING AS IT EJECTS OUT TO THE NE.
NAM LOOKS TO VEER LOW LEVEL WINDS AROUND TOO FAST WHICH LIMITS
CONVERGENCE/CONVECTIVE INITIATION UNTIL LATER AND FURTHER EAST.
BELIEVE SEVERE CONVECTION WILL BEGIN DEVELOPING ALONG THE MS RIVER BY
MID/LATE MORNING AND INCREASE FURTHER EAST IN INCREASING
INSTABILITY/SHEAR. MODE LOOKS TO BE MORE LINEAR WEDNESDAY...THUS
DAMAGING WIND MAY BE OF MORE CONCERN./GRG/

&&

.AVIATION...GUSTY SOUTH WINDS AND SCATTERED CUMULUS BASED FROM 4 TO
7 KFT WILL CONTINUE THROUGH THIS EVENING. ANTICIPATE POWERFUL
SEVERE STORMS CAPABLE OF PRODUCING MAJOR TURBULENCE TO PUSH EAST
TOWARD THE MS RIVER EARLY THIS EVENING AND PERHAPS AFFECT GLH/GWO BY
10 PM TO MIDNIGHT. OTHER SITES SUCH AS GTR/CBM/TVR/HKS/JAN MAY
EVENTUALLY BE AFFECTED BY THIS ACTIVITY LATE TONIGHT OR TOWARD
DAYBREAK. OTHERWISE TONIGHT EXPECT MVFR CEILINGS TO BUILD IN BY
MIDNIGHT IN MOST AREAS WITH THE POTENTIAL FOR ANY IFR CONDITIONS
OUTSIDE OF THUNDERSTORMS HIGHEST AROUND PIB/HBG. FOR TOMORROW
SUB-VFR CONDITIONS DUE TO CEILINGS WILL PERSIST THROUGH 9 TO 11 AM
WITH THUNDERSTORM CHANCES DURING THE DAY TOMORROW HIGHEST NORTH OF
THE INTERSTATE TWENTY CORRIDOR. /17/

&&

PREV LONG TERM DISCUSSION... /ISSUED 458 AM CDT MON APR 25 2011/

LONG TERM...THURSDAY THROUGH NEXT MONDAY...CONDITIONS LOOK MUCH
QUIETER THROUGH THE END OF THE WORK WEEK AS SLIGHTLY COOLER DRIER AIR
FILTERS INTO THE REGION AS HIGH PRESSURE AT THE SURFACE BUILDS EAST
INTO THE FORECAST AREA UNDER NORTHWEST FLOW ALOFT. THIS IS ABOUT THE
EXTENT OF THE AGREEMENT BETWEEN THE MODELS THROUGH THE LONG TERM
PORTION OF THE FORECAST. BOTH THE GFS AND ECMWF BRING ANOTHER SYSTEM
INTO THE CWA...BUT THERE ARE SUBSTANTIAL TIMING DIFFERENCES BETWEEN
THE TWO. THE GFS BRINGS A FRONT INTO THE FORECAST AREA LATE SATURDAY
INTO SUNDAY...WHILE THE ECMWF IS ROUGHLY 24 HOURS SLOWER BRINGING THE
FRONT INTO THE CWA SUNDAY NIGHT INTO MONDAY. GIVEN THIS IS STILL
SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX GUIDANCE THROUGH THE
WEEKEND AND INTO NEXT MONDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  87  70  82 /  71  37  50  56
MERIDIAN      67  88  70  87 /  24  41  44  56
VICKSBURG     69  88  71  82 /  86  38  53  49
HATTIESBURG   67  89  70  91 /  22  25  19  43
NATCHEZ       69  88  69  81 /  42  29  24  44
GREENVILLE    70  87  69  79 /  82  59  71  57
GREENWOOD     69  87  71  80 /  85  56  71  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.

LA...NONE.

AR...NONE.

&&

17/GG/BB
Hazardous weather outlook, Apr 25, 3:02 PM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON APR 25 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-262015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHERN AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. THE
PRIMARY TIMING FOR A RISK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED
TO BE BETWEEN 9 PM AND 9 AM AS A BAND OF STORMS MOVES ACROSS THE AREA
FROM WEST TO EAST. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS
TO 75 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.
AN ENHANCED RISK OF SEVERE STORMS WILL EXIST OVER THE DELTA NORTHWEST
OF A LINE FROM DELHI TO GRENADA. IN THIS AREA IN PARTICULAR A FEW
STRONG TORNADOES COULD OCCUR...ESPECIALLY WITH ANY DISCRETE SUPERCELL
THUNDERSTORMS WITHIN THE BAND OF STORMS.

IN ADDITION TO THE RISK OF SEVERE STORMS...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN AREAS WHERE STORMS MOVE REPEATEDLY ACROSS THE
SAME AREA. THIS COULD CAUSE LOCALIZED FLASH FLOODING. THE PRIMARY
RISK FOR THIS WOULD BE NORTHWEST OF A LINE FROM TALLULAH TO MACON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
ANOTHER EPISODE OF SEVERE STORMS WILL BE LIKELY TUESDAY NIGHT INTO
WEDNESDAY. ANY SEVERE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

THERE ALSO EXISTS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
TUESDAY NIGHT INTO WEDNESDAY IF STORMS BEGIN TO MOVE OVER THE SAME
LOCATIONS. THIS RISK IS MAINLY FOR AREAS WITHIN THE HIGHWAY 82
CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT ANY TIME THROUGH WEDNESDAY.

LAZ024-026-MSZ054>066-072>074-262015-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
302 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
AN EPISODE OF SEVERE STORMS WILL BE LIKELY LATE TUESDAY NIGHT INTO
WEDNESDAY. THIS THREAT WILL BEGIN WEST OF THE MISSISSIPPI RIVER
TOWARD MORNING EARLY WEDNESDAY...AND SHIFT EAST THROUGH THE DAY.
WHILE THE COVERAGE OF STORMS MAY BE RELATIVELY ISOLATED...ANY STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE AND PRODUCE
TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE
LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF
SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST
INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TUESDAY NIGHT INTO WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Apr 25, 11:21 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             BOYLE                   33.70N 90.73W
04/25/2011  E0.50 INCH       BOLIVAR            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED NEAR BOYLE...REPORTED BY BOLIVAR
            EOC

&&

EC
Special weather statement, Apr 26, 12:59 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT TUE APR 26 2011

MSZ027>029-032-260630-
WEBSTER MS-CARROLL MS-MONTGOMERY MS-CHOCTAW MS-
1259 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF EMBRY
TO 6 MILES NORTHWEST OF VAIDEN AT 1259 AM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN NORTHWESTERN CHOCTAW...MONTGOMERY...EASTERN CARROLL
AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3374 8902 3364 8903 3364 8901 3362 8901
      3329 8943 3329 8965 3333 9001 3368 8951
      3373 8950 3373 8919 3375 8918
TIME...MOT...LOC 0559Z 277DEG 32KT 3372 8937 3338 8980

EEC
Special weather statement, Apr 26, 3:11 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 AM CDT TUE APR 26 2011

LAZ016-023>025-MSZ047-053-260925-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-CLAIBORNE MS-WARREN MS-MADISON LA-
311 AM CDT TUE APR 26 2011

STRONG WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FOR THE NEXT ONE
TO TWO HOURS. WINDS HAVE INCREASED BEHIND A COMPLEX OF
THUNDERSTORMS THAT ARE PASSING BY TO THE SOUTH AND EAST.

THESE STRONG WINDS CAN BRING DOWN LARGE LIMBS AND TREES.

PEOPLE IN WARREN AND CLAIBORNE COUNTIES...AND SOUTHERN
MADISON...FRANKLIN...CATAHOULA AND TENSAS PARISHES SHOULD STAY IN
SAFE SHELTER UNTIL THE WINDS SUBSIDE.

LAT...LON 3246 9080 3198 9084 3174 9200 3224 9161
TIME...MOT...LOC 0808Z 254DEG 35KT 3229 9123

EEC
Special weather statement, Apr 26, 3:22 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CDT TUE APR 26 2011

MSZ053-059>061-260900-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-ADAMS MS-
322 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 16 MILES NORTHWEST OF ROCKY SPRINGS TO 9 MILES
WEST OF NATCHEZ AT 322 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN NORTHERN ADAMS...NORTHWESTERN FRANKLIN...CLAIBORNE AND
JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3153 9151 3158 9141 3160 9150 3165 9151
      3162 9142 3174 9138 3176 9126 3177 9137
      3184 9134 3186 9129 3182 9125 3187 9126
      3199 9116 3203 9107 3208 9115 3209 9092
      3222 9073 3205 9072 3146 9097 3148 9151
TIME...MOT...LOC 0822Z 249DEG 31KT 3222 9102 3154 9150

EEC
Special weather statement, Apr 26, 4:04 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT TUE APR 26 2011

MSZ047-048-053-054-059>062-260935-
JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-FRANKLIN MS-LINCOLN MS-
ADAMS MS-COPIAH MS-
404 AM CDT TUE APR 26 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF VICKSBURG TO 11 MILES
SOUTHWEST OF SIBLEY AT 404 AM CDT...MOVING EAST AT 50 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN COPIAH...ADAMS...NORTHWESTERN LINCOLN...FRANKLIN...
SOUTHERN WARREN...HINDS...CLAIBORNE AND JEFFERSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3124 9163 3129 9151 3137 9155 3139 9147
      3144 9149 3203 9107 3224 9103 3222 9098
      3229 9098 3237 9088 3238 9088 3235 9091
      3236 9098 3246 9093 3248 9026 3188 9048
      3135 9084 3137 9132 3131 9146 3123 9149
TIME...MOT...LOC 0904Z 265DEG 48KT 3240 9080 3177 9108
          3127 9146

EEC
Local storm report, Apr 26, 4:07 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     HAIL             GUNNISON                33.94N 90.95W
04/26/2011  E1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY BOLIVAR EOC

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:12 PM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower, Washington68 min
Apr 25, 9:55 PM CDTSevere Thunderstorm WarningJANBolivar65 min
Apr 25, 10:52 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington53 min
Apr 25, 11:17 PM CDTFlash Flood WarningJANBolivar, Issaquena, Washington98 min
Apr 25, 11:39 PM CDTFlash Flood WarningJANSunflower108 min
Apr 25, 11:42 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington48 min
Apr 26, 12:06 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 26, 12:25 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Sunflower92 min
Apr 26, 12:59 AM CDTSpecial Weather StatementJANMontgomery, Webster31 min
Apr 26, 3:11 AM CDTSpecial Weather StatementJANClaiborne, Warren74 min
Apr 26, 3:22 AM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson38 min
Apr 26, 3:29 AM CDTTornado WarningJANBolivar46 min
Apr 26, 4:04 AM CDTSpecial Weather StatementJANAdams, Claiborne, Franklin, Hinds, Jefferson, Warren31 min
Apr 26, 4:18 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln42 min
Apr 26, 5:13 AM CDTSpecial Weather StatementJANLincoln32 min
Apr 26, 5:42 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence58 min
Apr 26, 5:59 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson46 min
Apr 26, 6:10 AM CDTHigh Wind WarningJANAttala, Hinds, Leake, Madison, Rankin, Scott110 min
Apr 26, 6:13 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith47 min
Apr 26, 6:19 AM CDTSevere Thunderstorm WarningJANSimpson, Smith41 min
Apr 26, 6:33 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones42 min
Apr 26, 7:01 AM CDTSevere Thunderstorm WarningJANJasper, Jones, Smith44 min
Apr 26, 7:07 AM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
Apr 26, 7:13 AM CDTSevere Thunderstorm WarningJANJones62 min
Apr 26, 7:19 AM CDTSpecial Weather StatementJANForrest, Lamar31 min
Apr 26, 7:36 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more32 hr
Apr 26, 7:37 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton53 min
Apr 26, 7:42 AM CDTSpecial Weather StatementJANKemper33 min
Apr 26, 8:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 26, 8:27 AM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha73 min
Apr 26, 8:29 AM CDTSevere Thunderstorm WarningJANClarke31 min
Apr 26, 8:30 AM CDTSpecial Weather StatementJANNoxubee30 min
Apr 26, 11:49 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 26, 11:49 AM CDTRiver Flood WarningJANSunflower5 days
Apr 26, 1:48 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more29 hr
Apr 26, 6:20 PM CDTTornado WarningJANBolivar37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.